MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-20
Medical Device Problem Codes Material Frayed (1262); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after the distal end of the stent was opened, the proximal end remained bar-shaped and failed to open.Various manipulation techniques were attempted but could not open it, and the front end was found to be frayed.Ancillary devices include a 8f cordis guide catheter, marksman microcatheter, synchro14 guidewire.There was failure to open in the middle section.The pipeline positioned was not positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than two times.There were no additional steps or other devices required to open the pipeline.  the pipeline was removed from patient.The pipeline was resheathed and removed with the microcatheter.No patient symptoms or further complications were reported as a result of this event.The pipeline was used for an approved indication.The device and any accessories were prepared as indicated in the ifu.    the patient was undergoing surgery for treatment of a saccular, unruptured ophthalmic artery segment aneurysm with a max diameter of 8 mm and a 6 mm neck diameter.The landing zone was 4.2 mm distal and 5.1 mm proximal.It was noted the patient's blood flow was xxx and vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered, platelet reactivity units (pru) level met standards.The angiographic result post procedure was no damage.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.The cause of the failure to open and the resulting damage was not determined.The middle section of the pipeline could not be opened, and the stent had also become unloaded and was therefore taken out directly.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the pipeline flex device was returned within a shipping box, a plastic bio-pouch, an open pipeline flex inner pouch, and a dispenser coil.¿ visual inspection/damage location details: no bends, kinks or stretching was found with the pipeline flex pusher.The pipeline flex pusher was found detached at the distal hypotube weld (solder joint).The pusher distal segment (resheathing pad, sleeves, and tip coil) was not returned.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The distal and proximal ends of pipeline flex braid were found to be fully open and damaged (frayed).¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿failure/incomplete to open at middle section¿ report could not be confirmed.The returned pipeline flex braid was found open.However, the customer¿s ¿pipeline damaged¿ report was confirmed as the braid was found damaged (frayed).Possible causes of ¿failure/incomplete to open at middle section¿ include patient vessel tortuosity, damaged braid, braid improperly sized to anatomy, braid was overstretched during delivery, user deploys braid in vessel bend, presence of other indwelling endovascular stents, or inappropriate anatomy.Possible causes of ¿pipeline damaged¿ include resheathing more than 2 times, over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing braid against resistance.The device was not in a bend when deployed, the vessel tortuosity was described as moderate, and there was no report of resistance during delivery or deployment against resistance.Therefore, it is likely that the resheathing of the pipeline flex device more than two times contributed to the reported event.Regarding pusher detachment, potential causes include patient vessel tortuosity, resistance/high force delivery, catheter damage, or user resheaths more than 2 times.The vessel tortuosity was described as moderate and there was no report of resistance during delivery.The catheter used in the event was not returned.Therefore, any contributing factors could not be assessed.Therefore, it is likely that the resheathing of the pipeline flex device more than two times contributed to the pusher detachment.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22730142
Report Number2029214-2025-01767
Device Sequence Number13003728
Product Code OUT
UDI-Device Identifier00763000284725
UDI-Public(01)00763000284725(17)270809(10)B771747
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-20
Device Catalogue NumberPED2-500-20
Device Lot NumberB771747
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer08/19/2025
09/23/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date09/10/2025
10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale